MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, the subject catheter was used to access the femoral site and the hub was separated from the subject catheter.The subject catheter was removed and replaced with another guide catheter.It was suspected that the subject catheter was used in a long stroke case which could cause of the break.The procedure completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection found the device was returned attached to an rhv.The device was fractured at the hub under the strain relief.The inner shaft coil wire braid was exposed and stretched.There was a minor kink/bend on the catheter shaft from the strain relief.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained, and the fracture occurred during a long stroke case where several different aspiration catheters went in and out of the infinity plus.Device analysis revealed the catheter shaft was slightly bent at the proximal shaft and was fractured at the hub under the strain relief.Based on inspection, the fracture likely occurred due to handling damage from extended use of the device, which aligns with the event description which states that it was a long case where the physician went in and out multiple times with different aspiration catheters.Therefore, an assignable cause of handling damage will be assigned to the reported event and device analysis 'catheter shaft broken/fractured during use' and 'catheter shaft kinked/bent'.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork CA NA
EI  NA
MDR Report Key10274119
Report Number3008853977-2020-00023
Device Sequence Number2603374
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN MANUFACTURER); BALT SHEATH